# SDR 2020FA0000488

- Difficulty date: September 12, 2020
- Submitted: November 5, 2020
- Operation: General aviation
- Aircraft: N4893T
- Make and model: Cessna R182
- Aircraft serial: R18201781
- Aircraft time: 2,202 hours
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Sleeve
- Part number: NAS74A3005P
- Condition: Worn
- Location: Mlg Door Bushing
- Part time: 2,202 hours
- Component: Door, Cessna
- Component part number: 22130182
- Stage of operation: LD
- How discovered: O
- Nature of condition: S
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THAT HE WAS ABOUT TO LAND AT PVD WHEN HE DIDN'T HAVE 3 IN THE GREEN.  THE MAINS WERE DOWN AND LOCKED.  HE FLEW BY THE TOWER TWICE AND THEY CONFIRMED THAT THE NOSE WHEEL DOORS WEREN'T EVEN OPEN.  HE CYCLED THE GEAR A NUMBER OF TIMES, TO NO AVAIL.  HE TRIED THE MANUAL PUMP.  PVD TOWER DECLARED ME AN EMERGENCY.  HE INSISTED ON GOING TO EWB WHERE THERE ARE 3 REPAIR FACILITIES.  HE LANDED WITH THE GEAR UP AND FULL FLAPS.  THERE WAS MINOR DAMAGE TO THE BELLY OF THE FUSELAGE, AND THE PROP.  THE A/C WAS RAISED ON JACKS IN THE MX FACILITY AND THE GEAR WAS SELECTED TO THE DOWN POSITION, THE MAINS EXTENDED NORMALLY, THE NOSE GEAR UNLOCKED FROM THE UPLOCK, AND RESTED ON THE DOORS WHICH DID NOT OPEN.  UPON FURTHER INSPECTION IT WAS DISCOVERED THAT THE RT NOSE LANDING GEAR DOOR AFT UPPER EDGE WAS HITTING THE ADJACENT FUSELAGE SKIN, PREVENTING THE DOOR FROM OPENING.  THE DOOR WAS REMOVED FOR FURTHER INSPECTION.  THE BUSHINGS ON THE 3 HINGES FOR THE DOOR WERE EXCESSIVELY WORN, ESPECIALLY THE AFT BUSHING.  IT WAS CONCLUDED THAT THE WORN BUSHING AND THE AIRFLOW IN FLIGHT PUSHED THE DOOR OUT OF ITS NORMAL RANGE OF TRAVEL AND ALLOWED THE DOOR TO BECOME STUCK ON THE FUSELAGE SKIN, PREVENTING THE NOSE GEAR DOORS FROM OPENING ALLOWING THE NOSE LANDING GEAR TO EXTEND.
